Skip to Main Content
Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



On the notion of geometry over $\mathbb {F}_1$

Authors: Alain Connes and Caterina Consani
Journal: J. Algebraic Geom. 20 (2011), 525-557
Published electronically: December 8, 2010
MathSciNet review: 2786665
Full-text PDF

Abstract | References | Additional Information

Abstract: We refine the notion of variety over the “field with one element” developed by C. Soulé by introducing a grading in the associated functor to the category of sets, and show that this notion becomes compatible with the geometric viewpoint developed by J. Tits. We then solve an open question of C. Soulé by proving, using results of J. Tits and C. Chevalley, that Chevalley group schemes are examples of varieties over a quadratic extension of the above “field”.

References [Enhancements On Off] (What's this?)


Additional Information

Alain Connes
Affiliation: Collège de France, 3 rue d’Ulm, Paris F-75005 France; I.H.E.S. and Vanderbilt University
MR Author ID: 51015

Caterina Consani
Affiliation: Department of Mathematics, The Johns Hopkins University, Baltimore, Maryland 21218

Received by editor(s): October 13, 2008
Received by editor(s) in revised form: April 3, 2009
Published electronically: December 8, 2010
Additional Notes: The authors are partially supported by the NSF grant DMS-FRG-0652164.